MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number LH-0030
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of asats0210 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported nurse accessed adult patient port at home for ordered blood draw.Port accessed without problems, initial flush, patency check o.K.After drawing blood, nurse administered 2 (10 ml) normal saline (pre-filled) flushes per protocol.First flush without incident.When reaching end of second normal saline flush (flush content left was approximately 1 ml), nurse noticed a ¿single small bubble of liquid¿ appeared at the area where the extension tubing connects with the insertion handle.The remaining saline (1 ml) was administered.Next, a 5 ml (100 u/ml) heparin lock (pre-filled syringe) was administered (prior to de-accessing the needle).When injecting the heparin lock, upon reaching the final 1 ml mark on the syringe ¿ again, a ¿single small bubble of liquid¿ appeared at the area where the extension tubing meets the needle insertion handle.The heparin lock was completed by the nurse (i.E.The final 1 ml of heparin was administered into the port).
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of bubbles in the extension tubing was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 22ga x 1¿ safestep safety infusion set.The sample was received with the safety mechanism engaged and usage residues were evident throughout the sample.A needleless injection cap was attached to the luer adapter.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration; however, during aspiration, bubbles were noted in the extension tubing.During hydraulic pressurization, a leak was observed emanating from the needle housing.Microscopic inspection of the sample using an ultraviolet light revealed voids in the adhesive coverage within the housing.The leak appeared to be caused by a fluid path resulting from incomplete adhesive coverage within the needle housing.Such incomplete coverage appeared to be caused by void introduction/formation during device assembly.The device is a supplied component and the supplier has been notified of this event.A lot history review (lhr) of asats0210 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7604002
Report Number3006260740-2018-01405
Device Sequence Number2194914
Product Code FPA
UDI-Device Identifier00801741066184
UDI-Public(01)00801741066184
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLH-0030
Device Catalogue NumberLH-0030
Device Lot NumberASATS0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Event Location Home
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1